On geometric posets and partial matroids. (English) Zbl 1484.06016

Summary: The aim of this paper is to extend the notions of geometric lattices, semimodularity and matroids in the framework of finite posets and related systems of sets. We define a geometric poset as one which is atomistic and which satisfies particular conditions connecting elements to atoms. Next, by using a suitable partial closure operator and the corresponding partial closure system, we define a partial matroid. We prove that the range of a partial matroid is a geometric poset under inclusion, and conversely, that every finite geometric poset is isomorphic to the range of a particular partial matroid. Finally, by introducing a new generalization of semimodularity from lattices to posets, we prove that a poset is geometric if and only if it is atomistic and semimodular.


06A15 Galois correspondences, closure operators (in relation to ordered sets)
06A06 Partial orders, general
Full Text: DOI


[1] Aigner, M., Combinatorial Theory (1979), Berlin: Springer-Verlag, Berlin
[2] Birkhoff, G., Lattice Theory (1948), Soc: Amer. Math, Soc
[3] Caspard, N.; Leclerc, B.; Monjardet, B., Finite ordered sets: concepts, results and uses (2012), Cambridge: Cambridge University Press, Cambridge · Zbl 1238.06001
[4] Caspard, N.; Monjardet, B., The lattices of closure systems, closure operators, and implicational systems on a finite set: a survey, Discret. Appl. Math., 127, 241-269 (2003) · Zbl 1026.06008
[5] Caspard, N.; Monjardet, B., The lattices of Moore families and closure operators on a finite set: A survey, Electron. Notes in Discret. Math., 2, 25-50 (1999)
[6] Erné, M., Compact generation in partially ordered sets, J. Austral. Math. Soc. (Series A), 42, 69-83 (1987) · Zbl 0614.06004
[7] Erné, M.; Rosenberg, IG; Sabidussi, G., Algebraic ordered sets and their generalizations, Algebras and Orders, 113-192 (1993), Dordrecht: Springer, Dordrecht · Zbl 0791.06007
[8] Grätzer, G., Lattice Theory: Foundation (2011), Basel: Springer, Basel · Zbl 1233.06001
[9] Maeda, F.; Maeda, S., Theory of Symmetric Lattices (1970), Berlin: Springer-Verlag, Berlin · Zbl 0219.06002
[10] Ore, O., Chains in partially ordered sets, Bull. Am. Math. Soc., 49, 558-566 (1943) · Zbl 0060.06104
[11] Oxley, JG, Matroid Theory (1992), New York: Oxford University Press, New York
[12] Pfaltz, JL; Jamison, RE, Closure systems and their structure, Inf. Sci., 139, 275-286 (2001) · Zbl 0993.06004
[13] Ronse, C., Closures on partial partitions from closures on sets, Math. Slovaca, 63, 959-978 (2013) · Zbl 1324.06004
[14] Šešelja, B.; Slivková, A.; Tepavčević, A., Sharp partial closure operator, Miskolc Math. Notes, 19, 569-579 (2018)
[15] Šešelja, B.; Tepavčević, A., Posets via partial closure operators, Contributions to General Algebra, 12, 371-375 (2000) · Zbl 0965.06003
[16] Slivková, A.: Partial closure operators and applications in ordered set theory. PhD thesis, University of Novi Sad (2018)
[17] Stern, M.: Semimodular Lattices. Vieweg+Teubner Verlag (2013) · Zbl 0654.06006
[18] White, N., Theory of matroids (1986), Cambridge: Cambridge University Press, Cambridge
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.